Alert archive / Minnesota / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 95, NWS Duluth, MN

September 2, 2000Cass County, Itasca County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Sep 2, 2000, 6:32 PM CDT for Cass County, Itasca County, Minnesota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 2, 2000, 6:32 PM CDT (23:32 UTC)
Expired
Sep 2, 2000, 7:15 PM CDT
In force
43 min
Issued by
NWS Duluth, MN
Area
Whole counties

Counties Cass County, MN, Itasca County, MN

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 11.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2000-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2000-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

072 
WUUS53 KDLH 022332
SVRDLH
MNC021-061-030015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
632 PM CDT SAT SEP 2 2000

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CASS COUNTY IN MINNESOTA
  SOUTHERN ITASCA COUNTY IN MINNESOTA

* UNTIL 715 PM CDT

* AT 632 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES
  SOUTHWEST OF WILKINSON...OR ABOUT 19 MILES SOUTHEAST OF BEMIDJI...
  MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BENA AROUND 700 PM CDT
  BOY RIVER AROUND 705 PM CDT
  BALL CLUB AROUND 715 PM CDT

DAMAGING HAIL UP TO ONE INCH AND DESTRUCTIVE WINDS OVER 60 MPH ARE
LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY
FROM WINDOWS.

$$
KFM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 3:12 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Sep 2, 3:12 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
312 PM CDT SAT SEP 2 2000

MAIN FCST PROBLEMS ARE ANY SVR/HEAVY RAIN CHANCES TNGT...AND CLOUD
TRENDS AND THEIR EFFECTS ON TEMPS NEXT COUPLE OF DAYS. FOLLOWED ETA
FOR THE MOST PART. NGM MUCH FARTHER SOUTH WITH LOW LVL JET AND MAX
850MB INSTABILITY BY 06Z AS COMPARED TO ALL OTHER MODELS. AVN TAKES
MAX PRECIP TOO FAR NORTH FROM WARM FRONT AND AWAY FROM BEST
MOISTURE/INSTABILITY. ETA SEEMS TO BE DOING BEST JOB WITH MAIN FOCUS
JUST NORTH OF WARM FRONT...BUT ALSO ACKNOWLEDGES UPPER LVL LIFT
ACROSS NORTHERN TIER FROM RIGHT REAR QUAD.

SHOWERS AND THUNDERSTORMS SPREADING INTO NORTHWEST CORNER OF CWA AS
WEAKER SHORTWAVE RIDES UP RIDGE AND WITH INCREASING UPPER LVL
DIVERGENCE. THIS GRADUALLY MOVES EAST THIS EVENING WITH UPPER LVL
SUPPORT. LOW LVL JET CRANKS UP THIS EVENING...AS 850MB LI'S DROP AS
LOW AS -5 IN SOUTHERN TIER OF CWA. THIS SHOULD INCREASE THUNDERSTORM
COVERAGE ACROSS SOUTHERN CWA DURING THE EVENING AS NEXT SHORTWAVE
MOVES MORE EASTERLY TOWARD THIS AREA. KEPT POPS HIGH ACROSS SOUTHERN
SECTIONS...BUT LIMITED HEAVY RAIN WORDING FROM HINCKLEY TO
PRENTICE...CLOSER TO BETTER INSTABILITY AND ON NOSE OF LOW LVL JET. A
FEW ELEVATED SVR STORMS ARE POSSIBLE IN SOUTHERN TIER COUNTIES UNTIL
ABOUT MIDNIGHT...BUT BETTER CHANCE JUST TO THE SOUTH. OTHERWISE NVA
MOVES IN QUICKLY OVERNIGHT...BRINGING AN END TO MOST OF THE NE MN
PRECIP BY MIDNIGHT...AND EVENTUALLY NW WI. WITH STRONG MOIST
NORTHEAST FLOW...KEPT DENSE FOG AND DRIZZLE IN OVERNIGHT NEAR THE
LAKE...AS WELL AS THROUGH SUNDAY MORNING. CLOUDS TRICKY ON SUNDAY AND
MONDAY WITH BAROCLINIC ZONE OVER AREA...AS WELL AS CHC FOR MORE
PRECIP. FOR NOW KEPT SUNDAY PESSIMISTIC WITH SOME IMPROVEMENT IN
AFTERNOON WHEN HOPEFULLY THE SUN CAN BURN THROUGH SOME OF THE LOWER
CLOUD DECKS. DID NOT CHANGE MUCH FOR LABOR DAY DUE TO LOW CONFIDENCE
OF THE MODELS. AS FOR TEMPS...KEPT ON THE COOLzER SIDE OF GUIDANCE
TEMPS DUE TO CLOUDS.

.DLH...NONE.

TAP

Nearby

Severe Thunderstorm Warnings in Minnesota, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.